What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 24, 2:07 PM EST, 38 minutes earlier.
Area forecast discussion, Jul 24, 2:07 PM EST, 38 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
307 PM EDT Fri Jul 24 2020
.SYNOPSIS...
A weak front will slowly sink south through the region into this
evening, then weak high pressure builds in from the north into
Saturday. A cold front will arrive late Tuesday into Wednesday,
then it may stall near the coast Thursday into Friday.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Another convectively afternoon in progress with the ern/srn areas of
the CWA having the most action. The main hazard the rest of today
and into the evening will be the slow moving showers and tstms
producing excessive rainfall locally. Several FFW/FLW products
expected, but not many SVRs since winds and CAPE values are limited.
An upper short wave and weak sfc fronts crossing the area are the
causes of the poor weather today. The front will continue southward
across the area before washing out later tonight. It will remain
very warm and humid with lows in the upper 60s/ low 70s. Areas of
fog will develop after midnight when some breaks develop in the
clouds. The fog could be locally dense in a few areas.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
Upper high pressure will build over the area Saturday. A mostly dry
day is expected, but I can't rule out the possibility of a few
showers across srn NJ and Delmarva. The airmass will be somewhat
drier but temperatures will still be above normal. Highs will be
mostly in the upper 80s to low 90s for the area. Cooler temps are
expected near the shore where a light onshore flow is expected.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Summary...Rather hot and humid again through Tuesday, potentially
convectively active later Tuesday, then some cooling with lowered
dew points Wednesday through Friday.
Synoptic Overview...An expansive ridge across the southern half of
the U.S. will start to break into two sections. This will be due to
a strong upper-level trough dropping across central Canada to the
Great Lakes and eventually into the Northeast during the early to
middle portion of next week. Building heat and humidity will occur
ahead of the trough. At the surface, high pressure sitting to our
south through Sunday will shift more into the western Atlantic
through early next week. A trough looks to be settled in our
vicinity through Tuesday, which may be an enhanced thermal trough. A
cold front then is forecast to arrive late Tuesday into Wednesday,
however this front may stall just off of our coast Thursday and
Friday.
For Saturday night and Sunday...Our area is forecast to be along the
north-northeast periphery of the southern states ridge. Weak surface
high pressure arrives Saturday night, therefore any daytime
convection should dissipate through the evening. While most of the
day Sunday should be dry, cannot rule out a few showers/storms
especially in Delmarva and southern New Jersey. Otherwise, the heat
and humidity build through Sunday. The surface dew points may mix
down some especially from the I-95 corridor on westward, and this
will have an impact on the heat indices during peak heating. As of
now, the highest heat indices Sunday afternoon (100-105F) are from
the I-95 area south and east (potential Heat Advisory). The low-
level flow could be light enough to allow for a sea breeze to
develop and provide some cooling along the coast.
For Monday...Surface high pressure well to our south will continue
to circulate a hot airmass along with humid conditions across our
area. A surface trough should be in our vicinity and this may help
to assist in lowering the dew points a little during peak heating.
Despite this, another rather hot and humid day is expected across
the entire area with the highest heat indices (100-105F) from the I-
95 corridor on south and eastward. In addition, warm nights will
continue especially in the urban corridor. A Heat Advisory may be
needed for at least parts of the area.
For Tuesday and Wednesday...Likely to be the most active part of the
period as low pressure tracks towards the southern Hudson Bay and
into Quebec by midweek. A cold front will approach from the west as
it does so and as a large trough digs into the Great Lakes. Ahead of
the front, precipitable water values will rise and humidity will
probably peak on Tuesday, another hot day (Heat Advisory potential
again for a good portion of the area). A band of showers and
thunderstorms should move through ahead of the front, but the timing
remains somewhat uncertain. Current trends favor the best rain
chances being later Tuesday and Tuesday night. May dry out by
Wednesday, but given what's happened with the last couple of cold
fronts with them slowing down or even stalling near our coast, would
not be too surprised if this one also slows down enough. This would
tend to keep warmer and more humid air and even a storm risk still
around on Wednesday, especially to the south. May need to watch the
severe potential later Tuesday, however this will depend on how much
of the stronger flow with the Canadian trough extends this far south
(adding more shear). As of now with the main system tracking so far
to our north, intensity of the convection may not be that strong
however it will be running into a hot and moist environment and
therefore something to watch.
For Thursday and Friday...Once the midweek front passes, assuming it
doesn't stall or wash out, then we should trend towards drier
conditions towards the end of next week. With an upper-level trough
tending to settle more into the East, we may finally see a somewhat
more substantial drop in temperatures or at least humidity towards
the end of next week, but still some uncertainty on this.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...Scattered showers and tstms will end from the N to S
across the area this evening as a front moves thru the area. Mostly
MVFR/IFR conditions in the rains/tstms but VFR otherwise. Areas of
fog will develop overnight with IFR possible 06Z thru 11Z. Light
winds.
Saturday...Morning fog the VFR expected much of the day with few-
sct clouds expected. A couple showers possible in the afternoon
KMIV/KACY, but probabilities are low. Light N to NE winds.
Outlook...
Saturday night...Localized fog late, otherwise VFR overall. A shower
or thunderstorm possible in the evening. Light and variable winds.
Low confidence regarding any fog development.
Sunday...Localized fog possible early, otherwise VFR. Southwest
to west-southwest winds near 10 knots. Moderate confidence.
Monday...Mainly VFR. West-southwest winds 5-10 knots. Moderate
confidence.
Tuesday and Wednesday...Some showers and thunderstorms should move
through later Tuesday and Tuesday night with associated
restrictions. Mainly west-southwest winds 5-10 knots, becoming more
west or west-northwest on Wednesday. Low confidence.
&&
.MARINE...
Showers and tstms over the waters late this afternoon and early this
evening will end overnight. Except for some localized higher winds
and seas near tstms, conditions will remain sub-SCA. Winds will be
mostly W or NW into the evening and then switch to NE overnight.
Seas on the ocean will be mostly 2 to 3 ft and 1 to 2 ft across
Delaware Bay. Fair weather expected late tonight and into
Saturday.
Outlook...
Saturday night through Wednesday...The conditions are anticipated to
remain below Small Craft Advisory criteria.
Rip Currents...
There is a low risk for the development of dangerous rip currents
through tonight along the coasts of Delaware and New Jersey. A
west wind 5 to 10 MPH is forecast to become southerly. Breaking
waves are expected to be 1 to 2 feet with a medium period swell
from the south.
The low risk is anticipated to continue on Saturday. A northeast
wind 5 to 10 MPH is expected to become southeast. Breaking waves
are forecast to range from 1 to 2 feet with a medium period swell
from the southeast.
&&
.EQUIPMENT...
The NOAA Weather Radio All-Hazards broadcast from Hibernia
Park, Pennsylvania (Station WNG-704) remains off the air until
further notice.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.
&&
Synopsis...Gorse
Near Term...O'Hara
Short Term...O'Hara
Long Term...Gorse/O'Brien
Aviation...Gorse/O'Hara
Marine...Gorse/O'Hara
Equipment...WFO PHI
Hazardous weather outlook, Jul 24, 2:11 PM EST, 34 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
311 PM EDT Fri Jul 24 2020
NJZ001-007-008-PAZ054-055-060>062-251915-
Sussex-Warren-Morris-Carbon-Monroe-Berks-Lehigh-Northampton-
311 PM EDT Fri Jul 24 2020
This Hazardous Weather Outlook is for northern New Jersey, east
central Pennsylvania and northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ001>003-MDZ008-012-015-019-020-NJZ009-010-012-013-015>023-027-
PAZ070-071-101>106-251915-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Hunterdon-Somerset-Middlesex-Western Monmouth-Mercer-Salem-
Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-
Cape May-Southeastern Burlington-Delaware-Philadelphia-
Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
311 PM EDT Fri Jul 24 2020
This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey and southeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Some showers and thunderstorms into this evening will produce locally
very heavy rain, which can result in flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Heat indices during the afternoon's of Sunday, Monday and Tuesday
are forecast to be between 100 and 105 degrees, especially from the
I-95 corridor on south and east. A Heat Advisory may eventually be
needed.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ004-NJZ014-024>026-251915-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
311 PM EDT Fri Jul 24 2020
This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.
.DAY ONE...This afternoon and tonight.
Some showers and thunderstorms into this evening will produce locally
very heavy rain, which can result in flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-450>455-251915-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
311 PM EDT Fri Jul 24 2020
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
In the hours before
Local storm report, Jul 24, 10:00 AM EST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1100 AM EDT FRI JUL 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD 1 SSW SUMMERDALE 40.02N 75.10W
07/24/2020 PHILADELPHIA PA OTHER FEDERAL
THE FRANKFORD CREEK ROSE 6 FEET IN 45
MINUTES AND WENT ABOVE FLOOD STAGE.
&&
GORSELocal storm report, Jul 24, 10:55 AM EST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1155 AM EDT FRI JUL 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM WATER SPOUT 3 E SEASIDE HEIGHTS 39.95N 74.03W
07/24/2020 ANZ451 NJ PUBLIC
PICTURE ON SOCIAL MEDIA SHOWED A WATER SPOUT
OFFSHORE OF SEASIDE HEIGHTS. TIME ESTIMATED
FROM RADAR WHICH SHOWED BRIEF WEAK ROTATION.
&&
GORSELocal storm report, Jul 24, 11:05 AM EST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1205 PM EDT FRI JUL 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM HEAVY RAIN MOUNT AIRY 40.06N 75.19W
07/24/2020 M2.79 INCH PHILADELPHIA PA MESONET
1200 PM HEAVY RAIN 1 ENE GERMANTOWN 40.04N 75.18W
07/24/2020 M2.73 INCH PHILADELPHIA PA MESONET
1200 PM HEAVY RAIN 1 SE WYNDMOOR 40.07N 75.19W
07/24/2020 M1.65 INCH PHILADELPHIA PA MESONET
&&
GORSESpecial weather statement, Jul 24, 12:40 PM EST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
140 PM EDT Fri Jul 24 2020
NJZ017-018-022-027-241815-
Camden-Atlantic-Gloucester-Southeastern Burlington-
140 PM EDT Fri Jul 24 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WESTERN ATLANTIC...
SOUTHEASTERN CAMDEN...SOUTHEASTERN GLOUCESTER AND SOUTHEASTERN
BURLINGTON COUNTIES...
At 140 PM EDT, strong thunderstorms were clustered over Monroe
Township, or 13 miles north of Vineland, moving east at 15 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Glassboro, Hammonton, Clayton, Buena, Egg Harbor City, Weymouth,
Estell Manor, Chesilhurst, Newfield, Franklinville, Victory Lakes,
Sicklerville, Williamstown, Mays Landing, Elwood-Magnolia, Malaga,
Batsto, Mizpah, Monroe Township and Folsom.
This includes Atlantic City Expressway between mile markers 16 and
41.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3939 7473 3961 7512 3962 7514 3977 7501
3970 7454
TIME...MOT...LOC 1740Z 291DEG 8KT 3967 7497
NC